Kansas, 2014

Tornado and Flood in Kansas, May 10, 2014

May 10, 2014 · NWS ICT · 41 events in 7 counties and zones

Isolated supercell thunderstorms moved across portions of South Central Kansas on the evening of May 10th, 2014. The thunderstorms developed in an unstable atmosphere ahead of a dry line and surface trough as it moved along the Kansas Turnpike.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$201,000
Crop damage
$100
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

Isolated supercell thunderstorms moved across portions of South Central Kansas on the evening of May 10th, 2014. The thunderstorms developed in an unstable atmosphere ahead of a dry line and surface trough as it moved along the Kansas Turnpike. The supercell thunderstorm that moved along Highway 54/400 was a prolific hail producer with some of the hail as large as golf balls. The supercell also produced a brief tornado touchdown near Severy, Kansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at May 10, 1:05 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, May 10, 1:05 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
205 PM CDT SAT MAY 10 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 205 PM CDT SAT MAY 10 2014

CONVECTIVE TRENDS AND SEVERE POTENTIAL ARE THE MAIN CONCERNS
FOR THE REMAINDER OF MOTHERS DAY WEEKEND. FOR THIS EVENING...A
WINDOW FOR SEVERE CONVECTION LOOMS ACROSS EASTERN KANSAS IN
THE VICINITY OF THE DEVELOPMENTAL SURFACE WARM FRONT. THE
LATEST SPC MESO PARAMETERS ARE SUPPORTIVE OF A SUPERCELL STORM
MODE WITH A SIGNAL FOR VERY LARGE HAIL AND EVEN A TORNADO. IF
INITIATION IS EARLY ENOUGH LATE THIS AFTERNOON...THIS COULD
IMPACT PORTIONS OF SOUTHEAST KANSAS AND THE FLINT HILLS. AN
ISOLATED STORM IS ALSO POSSIBLE FURTHER WEST ALONG THE DRY-LINE
ACROSS SOUTH CENTRAL KANSAS. OTHERWISE...THE BETTER FOCUS FOR
SEVERE CONVECTION SHOULD SHIFT NORTHWARD WITH THE WARM FRONT
LATER THIS EVENING AND MAINLY NORTH OF THE FORECAST AREA AFTER
MIDNIGHT.

FOCUS THEN SHIFTS TO SUNDAY AFTERNOON/EVENING AS THE STRONG
COLD FRONT OVERTAKES THE DRY-LINE ACROSS CENTRAL KANSAS.
INTENSE SURFACE HEATING WITH TEMPERATURES AROUND 90F WILL
LEAD TO A VERY UNSTABLE AIRMASS JUST EAST OF THE FRONT...WITH
VERY IMPRESSIVE DEEP LAYER SHEAR. WHILE THE ENVIRONMENT WILL
BE SUPPORTIVE OF SUPERCELLS IN THE FIRST FEW HOURS OF STORM
INITIATION...FLOW ALOFT BECOMING MORE PARALLEL WITH THE
COLD FRONT SHOULD TEND TO RESULT IN TRANSITION TO A LINEAR
MODE AS THE EVENING PROGRESSES ON SUNDAY. THAT SAID...BESIDES
THE RISK FOR SUPERCELL TORNADOES AND LARGE HAIL...A TORNADO
RISK COULD CONTINUE WITH THE TRANSITION TO A QUASI-LINEAR
MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS
AS THEY DEVELOP ALONG THE FRONT. THE SEVERE RISK SHOULD
DIMINISH ON SUNDAY NIGHT AND HOPEFULLY MUCH OF CENTRAL AND
SOUTH CENTRAL KANSAS WILL EXPERIENCE MORE NUMEROUS COVERAGE
OF CONVECTION FOR MUCH NEEDED RAINFALL.

MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY NEXT WEEK AS
THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE
PLAINS. LINGERING PRECIP WILL MAINLY AFFECT FAR EASTERN KANSAS
ON MONDAY WITH DRY WEATHER FOR ALL AREAS ON TUESDAY.

DARMOFAL

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 205 PM CDT SAT MAY 10 2014

LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST WITH A
COOL AND GENERALLY DRY WEATHER PATTERN AS THE DEEP UPPER
LONGWAVE MIGRATES FROM THE MISSISSIPPI VALLEY ACROSS THE
EASTERN CONUS.

KED

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1257 PM CDT SAT MAY 10 2014

THE STUBBORN STRATUS OVER SE KS HAS FINALLY DISSIPATED. THERE ARE
NO CONCERNS UNTIL THIS EVENING WHEN ISOLD TSRA MAY DEVELOP OVER SE
KS. THE ISOLD NATURE DICTATES KEEPING VCTS OUT OF KCNU...FOR NOW.
SCT/WDLY SCT TSRA ARE POSSIBLE OVER PART OF CNTRL KS (NAMELY KSLN)
06-09Z WHERE CLOSEST TO MOIST CONVERGENT AXIS ALONG DEVELOPING E-W
ORIENTED WARM FRONT. AS THE WARM FRONT APPROACHES THE KS/NEBRASKA
BORDER THE TSRA SHOULD LIKEWISE BECOME MORE NUMEROUS BUT N OF KSLN
& KRSL. HAVE LEFT SUCH MENTION OUT OF BOTH TERMINALS BUT WOULD
REQUIRE ATTENTION ON THIS EVENING WITH 11/00Z & 11/06Z EDITIONS.
AS THE WRN PLAINS SFC CYCLONE DRIFTS E ACROSS THE TX/OK PANHANDLES
HIGH OCTANE LWR-DECK MOISTURE WILL SURGE N OVER PRIMARILY SC & SE
KS WHERE IFR CIGS ARE LIKELY VERY LATE TONIGHT/VERY EARLY SUN
MORNING.

ES

&&

.FIRE WEATHER...
ISSUED AT 205 PM CDT SAT MAY 10 2014

STRONG SOUTH WINDS AND VERY WARM TEMPERATURES AHEAD OF A STRONG
COLD FRONT ON SUNDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO
THE VERY HIGH AND POSSIBLY EXTREME CATEGORY DURING THE AFTERNOON
ACROSS PORTIONS OF CENTRAL KANSAS. SOME UNCERTAINTY EXISTS AS TO
THE MOVEMENT AND TIMING OF THE COLD FRONT...SO CONFIDENCE IS LOW
TO ISSUE A FIRE WEATHER HEADLINE AT THIS TIME. HOWEVER IF CURRENT
EXPECTATIONS HOLD...THEN A RED FLAG WARNING AND WIND ADVISORY MAY
BE ISSUED WITH THE NEXT ROUTINE FORECAST UPDATE EARLY SUNDAY.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  91  56  64 /  20  20  60  40
HUTCHINSON      65  91  52  60 /  20  40  70  30
NEWTON          66  89  54  62 /  30  30  70  50
ELDORADO        67  88  59  64 /  30  10  70  60
WINFIELD-KWLD   69  90  60  67 /  20  10  60  50
RUSSELL         61  89  46  55 /  20  50  60  30
GREAT BEND      62  91  45  56 /  20  50  60  30
SALINA          63  90  52  61 /  30  50  70  40
MCPHERSON       64  90  52  60 /  30  40  70  40
COFFEYVILLE     69  88  68  72 /  20  10  40  70
CHANUTE         67  87  67  69 /  30  20  50  70
IOLA            66  87  67  69 /  40  20  60  70
PARSONS-KPPF    68  87  68  71 /  30  10  40  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 10, 1:52 PM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
252 PM CDT SAT MAY 10 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
252 PM CDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING FOR LOCATIONS MAINLY EAST OF THE KANSAS TURNPIKE. THE
MAIN RISKS WILL BE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING WINDS
TO 70 MPH.

CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR MUCH OF
THE AREA. WHILE THE RISK FOR SEVERE WEATHER WILL DIMINISH...A FEW
STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER IS STILL
EXPECTED LATE SUNDAY AFTERNOON INTO EARLY SUNDAY NIGHT...AS A
STRONG COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST STORMS
WILL BE CAPABLE OF HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS
TO 75 MPH AND TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER
IS EXPECTED ALONG AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY
RAIN IS POSSIBLE WITH THE SLOW MOVING FRONT ON SUNDAY NIGHT
ACROSS MUCH OF THE AREA.

A CHANCE FOR THUNDERSTORMS WILL LINGER INTO MONDAY ACROSS
SOUTHEAST KANSAS. HOWEVER STRONG OR SEVERE STORMS ARE NOT
ANTICIPATED.

VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON SUNDAY
AFTERNOON FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. VERY
HIGH FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY...GENERALLY FOR
LOCATIONS ALONG AND WEST OF HIGHWAY 14.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND
EVENING FOR AREAS EAST OF THE KANSAS TURNPIKE. ACTIVATION IS MORE
LIKELY SUNDAY AFTERNOON IN CENTRAL KANSAS...AND OVER CENTRAL AND
SOUTH CENTRAL KANSAS SUNDAY EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Special weather statement, May 10, 2:13 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
313 PM CDT SAT MAY 10 2014

KSZ069-092-093-102045-
BUTLER-COWLEY-SUMNER-
313 PM CDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 345 PM CDT

* AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR OXFORD...OR 9 MILES EAST OF
  WELLINGTON...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...OXFORD...UDALL AND ROCK.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3726 9739 3748 9718 3748 9715 3750 9715
      3758 9708 3732 9679 3712 9723
TIME...MOT...LOC 2013Z 227DEG 23KT 3725 9722

ES

The radar

The Wichita radar (KICT), 48 km away, was scanning. The volume nearest the first event began at 20:18 UTC.

Open the radar archive at this moment

Event by event

32 hail, 5 funnel cloud, 2 thunderstorm wind, 1 flood, 1 tornado. Local standard time, as filed.

Hail, Sumner

When
May 10, 2:21 PM CST
Where
Sumner County, 4.37 mi WSW of Oxford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.250, -97.240

The hail was pea to quarter size.

Hail, Sumner

When
May 10, 2:30 PM CST
Where
Sumner County, 0.69 mi S of Oxford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.270, -97.170

Hail, Cowley

When
May 10, 2:46 PM CST
Where
Cowley County, 1.49 mi SSW of Udall
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.360, -97.130

Thunderstorm Wind, Butler

When
May 10, 2:50 PM CST
Where
Butler County, 0.88 mi NW of Augusta
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.690, -96.990

Two 10 to 12 inch diameter trees were blown down. Numerous other branches were blown down as well.

Hail, Cowley

When
May 10, 2:55 PM CST
Where
Cowley County, 2.3 mi ENE of Udall
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
37.390, -97.080

Hail, Butler

When
May 10, 2:57 PM CST to 2:59 PM CST
Where
Butler County, 0.69 mi N of Augusta
Measured
1.75 in hail
Property damage
$125,000
Reported by
Public
Coordinates
37.690, -96.980

The large hail ranged in size from half dollar to golf ball size. The hail was driven by 70 mph winds, causing damage to cars and house siding.

Thunderstorm Wind, Butler

When
May 10, 2:58 PM CST
Where
Butler County, 0.69 mi N of Augusta to 1.84 mi NE of Augusta
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.690, -96.980

A trained spotter reported the gust.

Hail, Cowley

When
May 10, 3:03 PM CST
Where
Cowley County, 6.17 mi S of Rock
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.361, -97.007

Hail, Cowley

When
May 10, 3:04 PM CST
Where
Cowley County, 4.18 mi S of Rock
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.390, -97.006

Hail, Butler

When
May 10, 3:05 PM CST
Where
Butler County, 1.2 mi E of El Dorado
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.818, -96.848

The trained spotter reported pea to penny sized hail.

Hail, Cowley

When
May 10, 3:31 PM CST
Where
Cowley County, 4.99 mi W of Atlanta
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.440, -96.860

Hail, Sedgwick

When
May 10, 4:20 PM CST
Where
Sedgwick County, 2.34 mi SSE of Haysville
Measured
1 in hail
Property damage
$200
Reported by
Trained Spotter
Coordinates
37.540, -97.350

The trained spotter reported small tree limbs down as well.

Hail, Butler

When
May 10, 4:35 PM CST
Where
Butler County, 3.45 mi S of Augusta
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.630, -96.980

Hail, Butler

When
May 10, 5:00 PM CST
Where
Butler County, 0.88 mi NE of Latham
Measured
1.5 in hail
Reported by
Fire Department/Rescue
Coordinates
37.540, -96.640

Hail, Butler

When
May 10, 5:06 PM CST to 5:08 PM CST
Where
Butler County, 1.81 mi S of Andover
Measured
1 in hail
Reported by
Public
Coordinates
37.694, -97.135

The report was relayed via twitter.

Hail, Butler

When
May 10, 5:15 PM CST
Where
Butler County, 0.69 mi N of Leon
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
37.690, -96.780

Hail, Butler

When
May 10, 5:39 PM CST
Where
Butler County, 1.65 mi WNW of Leon
Measured
1.5 in hail
Reported by
Public
Coordinates
37.690, -96.807

The report was relayed via twitter on Teter Road.

Funnel Cloud, Elk

When
May 10, 5:58 PM CST
Where
Elk County, 8.92 mi NNW of Howard
Reported by
Law Enforcement
Coordinates
37.590, -96.330

The funnel cloud went half way to the ground, but did not last very long. A distinct wall cloud was also noted.

Hail, Greenwood

When
May 10, 6:00 PM CST to 6:09 PM CST
Where
Greenwood County, 7.63 mi WNW of Piedmont
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.660, -96.500

The ground was covered with quarter sized hail.

Funnel Cloud, Elk

When
May 10, 6:08 PM CST
Where
Elk County, 7.25 mi NNW of Howard
Reported by
Amateur Radio
Coordinates
37.570, -96.310

Hail, Greenwood

When
May 10, 6:10 PM CST
Where
Greenwood County, 0.69 mi S of Severy
Measured
1.75 in hail
Property damage
$75,000
Reported by
Trained Spotter
Coordinates
37.620, -96.230

The large hail ranged in size from quarters to golf ball sized.

Funnel Cloud, Greenwood

When
May 10, 6:17 PM CST
Where
Greenwood County, 0.69 mi N of Severy
Reported by
Trained Spotter
Coordinates
37.640, -96.230

The funnel was reported near the intersection of Highway 99 and US Highway 400.

Hail, Butler

When
May 10, 6:24 PM CST
Where
Butler County, 5.27 mi W of Beaumont
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
37.665, -96.624

The hail was covering the road at US Highway 400 and Flint Hills road. The hail made the roadway very slick.

Flood, Butler

When
May 10, 6:40 PM CST
Where
Butler County, 1.34 mi SW of Latham to 6.47 mi SSW of Rosalia
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
Emergency Manager
Coordinates
37.515, -96.666

Flooding was reported on several township roads near Beaumont, Kansas.

Hail, Sedgwick

When
May 10, 6:43 PM CST
Where
Sedgwick County, 0.71 mi N of (Iab) McConnell Arpt
Measured
1 in hail
Reported by
AWOS
Coordinates
37.630, -97.271

Hail, Greenwood

When
May 10, 6:48 PM CST
Where
Greenwood County, Piedmont
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
37.620, -96.370

Hail, Sedgwick

When
May 10, 6:53 PM CST
Where
Sedgwick County, 2.72 mi ESE of Eastborough
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.679, -97.208

Hail, Elk

When
May 10, 6:56 PM CST
Where
Elk County, 9.05 mi N of Howard
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.600, -96.250

Hail, Greenwood

When
May 10, 7:01 PM CST
Where
Greenwood County, 0.69 mi S of Severy
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.620, -96.230

Funnel Cloud, Elk

When
May 10, 7:11 PM CST
Where
Elk County, 7.91 mi NNE of Howard
Reported by
Trained Spotter
Coordinates
37.580, -96.230

A trained spotter reported the funnel cloud about halfway to the ground.

Tornado, Greenwood

When
May 10, 7:16 PM CST to 7:17 PM CST
Where
Greenwood County, 3.44 mi NW of Severy to 3.38 mi NW of Severy
Rating
EF0
Path length
0.08 mi
Path width
75 yd
Reported by
Trained Spotter
Coordinates
37.660, -96.280

A very brief rope tornado touched down in an open field.

Hail, Butler

When
May 10, 7:43 PM CST
Where
Butler County, Rosalia
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
37.820, -96.620

Hail, Greenwood

When
May 10, 8:04 PM CST
Where
Greenwood County, 1.8 mi ENE of Reece
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.810, -96.420

Funnel Cloud, Greenwood

When
May 10, 8:08 PM CST
Where
Greenwood County, 5.28 mi SE of Reece
Reported by
Storm Chaser
Coordinates
37.740, -96.390

A storm chaser reported a rotating wall cloud and funnel clouds going up and down.

Hail, Sedgwick

When
May 10, 9:15 PM CST to 9:20 PM CST
Where
Sedgwick County, 1.14 mi ENE of Haysville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.577, -97.351

The hail was pea to nickel sized. The hail occurred on Summey Street near 63rd Street and Seneca.

Hail, Butler

When
May 10, 9:20 PM CST to 9:25 PM CST
Where
Butler County, 12.01 mi NE of Potwin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.072, -96.863

Hail, Greenwood

When
May 10, 9:45 PM CST
Where
Greenwood County, 0.54 mi E of Hamilton
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.980, -96.160

Hail, Reno

When
May 10, 9:48 PM CST
Where
Reno County, 1.09 mi W of South Hutchinson
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.030, -97.940

Hail, Reno

When
May 10, 9:55 PM CST
Where
Reno County, 0.54 mi E of Hutchinson
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.070, -97.910

Hail, Reno

When
May 10, 10:13 PM CST
Where
Reno County, 2.76 mi S of Buhler
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.090, -97.770

Hail, Reno

When
May 10, 10:15 PM CST
Where
Reno County, 3.45 mi S of Buhler
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.080, -97.770

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2014Every state in 2014This day in weather historyThe tornado archive for Kansas, 2014Warnings in Kansas, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516539, 516540, 516543, 516544, 516545, 516546, 516549, 516547, 516548, 516550, 516551, 516552, 516553, 516554, 516555, 516556, 516558, 516561, 516563, 516562, 516564, 516566, 516575, 516576, 516577, 516578, 516581, 516582, 516584, 516586, 516264, 516587, 516588, 516589, 516590, 516592, 516593, 516594, 516596, 516597, and more.